MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42324
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient with a diagnosis of hydrocephalus was taken to surgery on (b)(6) 2020 for placement of a ventric uloperitoneal shunt.On (b)(6) 2020, during touch time, the parents noted the dressing over the repair site to be saturated.The neurosurgery team was notified, and the patient was examined.Per notes, the shunt was tapped with 0.5 mls obtained; specimen was sent to lab for culture.The patient was taken to surgery on (b)(6) 2020 for removal of the previous ventriculoperitoneal shunt in it's entirety with replacement; lumbar myelomeningocele wound revision.Per operative note, upon removal of the reservoir of the old shunt, there was no flow from the proximal ventricular catheter.The distal system was interrogated, and there was intermittent distal flow.The patient remained in patient at the time of the report and per notes was doing well.

Brand Name
CSF-FLOW CONTROL VALVE, CONTOURED REGULAR, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10105917
Report Number2021898-2020-00155
Device Sequence Number886744
Product Code JXG
UDI-Device Identifier00643169466944
UDI-Public00643169466944
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number42324
Device Catalogue Number42324
Device Lot NumberD66576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 DA
Patient Weight3